W. L. GORE & ASSOCIATES, INC. GORE® BIO-A® TISSUE REINFORCEMENT; MESH, SURGICAL, POLYMERIC
Back to Search Results |
| Model Number |
FS2030 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Unspecified Infection (1930); Inflammation (1932); Hernia (2240); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/05/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
It should be noted that the gore® bio-a® tissue reinforcement instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." the gore® bio-a® tissue reinforcement instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.".
Event or Problem Description
It was reported to gore that the patient underwent umbilical hernia repair on (b)(6) 2017 whereby a gore® bio-a® tissue reinforcement was implanted.The complaint alleges that on (b)(6) 2017, an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: infection, chronic pain, hernia recurrence, and swelling abdomen.Additional event specific information was not provided.
Additional Manufacturer Narrative
H6: updated results code.Conclusion code remains unchanged.It should be noted that the gore® bio-a® tissue reinforcement instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® bio-a® tissue reinforcement instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H6: updated health effect h6: updated investigation finding h6: updated type of investigation h6: updated investigation conclusions.The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.Through gore's investigation and based on the available information there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.Therefore, this event is being coded as no clinical signs, symptoms or conditions, no health consequences or impact and will be closed as no problem detected.Previous patient codes were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.The instructions for use states: ¿the implanted gore® bio-a® tissue reinforcement is a porous fibrous structure composed solely of synthetic bioabsorbable poly(glycolide: trimethylene carbonate) copolymer.Degraded via a combination of hydrolytic and enzymatic pathways, the copolymer has been found to be both biocompatible and nonantigenic.In vivo studies with this copolymer indicate the bioabsorption process should be complete by six to seven months.¿ therefore, this gore device would not be expected to contribute to pain, hernia recurrence, infection and explant, beyond this timeframe.The instructions for use further warn: ¿it is recommended that the device be placed next to well-vascularized tissue.Gore® bio-a® tissue reinforcement is not recommend for permanent bridging of fascial defects.The gore® bio-a® tissue reinforcement may be suture-tacked to host tissue for stabilization.¿ individual medical decisions, if inconsistent and/or non-conforming to the device manufacturer¿s recommendations, ifu, or recognized best practices, may result in or contribute to an adverse event.Actions of a healthcare professional/device user, if inconsistent and/or non-conforming to a manufacturer¿s intended uses, recommendations, instructions for use (ifu), or recognized best practices related to device-device compatibility, may result in or contribute to an adverse event.Medical records that indicate mesh ¿movement¿ or that the device led to a recurrence may reflect a recurrence as a function of a patient¿s poor tissue quality leading to fascial dehiscence or loss of anchorage of fixation, or may be related to the hernia type, individual patient comorbidities, and technical and procedural aspects of the repair.These factors include but are not limited to, fixation type, mesh shape/sizing used, and defect closure decisions.Additionally, a new, unrelated hernia can occur but may be referred to as a recurrent hernia.Procedure and specific patient factors may contribute to or cause infection, leading to contamination, exposure, lack of incorporation and/or seeding of device.Procedure related factors may include adherence to clinical guidelines on infection risk management, contamination of device prior to or during implant, and post-operative persistent/symptomatic seroma and wound management.Patient risk factors may include diabetes, smoking, age, malnutrition, immunosuppressive therapy, post-operative instruction noncompliance, and hygiene.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.Based upon the information received, the device was not available for evaluation.Review of the manufacturing and sterilization records verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
B7: add other relevant history, including preexisting medical conditions.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: relevant medical information: (b)(6) 2006.Inpatient hospitalization.(b)(6) medical center.(b)(6) 2006: (b)(6), m.D.Operative report.Exploratory celiotomy, extensive lysis of adhesions, and laparoscopic cholecystectomy.Preoperative diagnosis: cholecystolithiasis with acute-chronic cholecystitis.Gallstone pancreatitis.Procedure: "she had previously had what appeared to be an extensive panniculectomy through an extended transverse incision in the lower abdomen, which joined with a lower abdominal midline incision from repair of an umbilical and ventral hernia.The initial incision was made in the midline just above the cephalad end of her previous lower abdominal midline incision in order to avoid previous operative site, but this proved futile, and it was necessary to incise through the mesh previously used for her herniorrhaphy.We immediately encountered extensive adhesions.Blunt dissection into the left upper quadrant allowed us to visualize the lateral segment of the left lobe of the liver and, eventually, the falciform ligament.Enough of a window was eventually created such that a right upper quadrant, subcostal 10-mm port could be established¿adhesions were extensive within the mid-abdomen and upper abdomen, and required well over an hour of the operative time simply freeing up adhesions using both blunt, sharp, and electrocautery dissection and taking care to avoid injury to other abdominal viscera.The gallbladder was found to be massively distended and chronically inflamed with features of acute inflammation also¿the gallbladder was placed into a retrieval bag and delivered through the mid-abdominal port, although this required an extension of the incision and extension of the fasciotomy along with the incision through the subfascial mesh, in order to retrieve the severely-thickened and chronically-inflamed gallbladder." (b)(6) 2007: (b)(6) clinic note.(b)(6), rn, apn.General surgery note.¿ last night she noticed some drainage from her umbilical wound¿ it is by her report greenish in color¿ she does have some mucopurulent drainage from her supraumbilical incision.I went ahead and opened it up.It extends superiorly and inwardly about 3-4 cm in each direction.I cleaned her wound out well and packed the wound ¿ (b)(6) 2007: (b)(6) clinic note.(b)(6), rn, apn.General surgery note.¿additional check on her open wound.I saw her about 10 days ago when i opened the wound ad it was quite soupy with some mucopurulent drainage.Since that time she has been changing her dressing 3 times a day¿ blood sugars are ¿okay¿ and at least they are not extremely elevated¿ she feels like it is improving and the pain she was having is much improved ¿ (b)(6) 2007: (b)(6) clinic note.(b)(6), m.D.General surgery note.¿ follow up s/p exploratory celiotomy, extensive lysis of adhesions and laparoscopic cholecystectomy on (b)(6) 2006.She has been continued to be followed because of her incision line and a very small wound that does not heal.Patient is concurrently diabetic¿ has been packing her wound¿ wound has decreased in depth¿ follow up in 2 weeks ¿ (b)(6) 2007: (b)(6) clinic note.(b)(6), m.D.General surgery note.¿underwent exploratory celiotomy, extensive lysis of adhesions and laparoscopic cholecystectomy on (b)(6) 2019.We are continuing to monitor her wound¿ almost completely healed at this time¿ blood sugars have been under control without any noted signs or symptoms of infection or problems.(b)(6) 2007: (b)(6).Clinic note.(b)(6), m.D.Progress note.¿multiple medical problems¿ she is doing a little bit better.Her wound is healing and she continues to be followed by general surgery.(b)(6) 2009: (b)(6) medical center.(b)(6).Emergency department record.Cc: indurated, painful, draining mass anterior abdominal wall at superior portion of midline incision from abdominal surgery 2 years ago.Symptoms started several days ago, getting worse¿ ct abdomen/pelvis: ¿inflammatory changes in sq tissue over anterior abdomen with area of soft tissue thickening and fluid about the umbilicus measuring 5.2 x 4.6 cm likely relates to past incision site with inflammatory vs infectious etiology consideration.There does not appear to be any drainable fluid collection.(b)(6) 2017: (b)(6) medical center.(b)(6), m.D.Surgery consultation.Hpi: (b)(6) is a 68 y.O.Year old patient of dr.(b)(6) who was asked to see me in consultation for a umbilical hernia associated with a chronic abscess/fistula.The symptoms were first noticed 5 year(s) ago while at home.The symptoms are described as aching and drainage.Activities that make the symptoms worse include standing, walking.The cause is not work related.There has been no nausea, vomiting, fever, chills, urinary symptoms or change in bowel habits.A ct scan of the abdomen was performed at metroplex and shows an abscess/fistula associated with an umbilical hernia with small bowel present.Enteric fistula is not excluded.Assessment / plan: chronic abscess/fistula associated with an umbilical hernia.Surgery has been recommended and the risks/benefits discussed using pamphlets and drawings¿ patient has elected to proceed with surgical treatment.Procedure will be scheduled.Written consent was obtained.The risks and benefits of surgery were discussed in detail.(b)(6) 2017.(b)(6) medical center.Inpatient hospitalization.(b)(6) 2017: (b)(6), m.D.Operative report.Resection and debridement abdominal abscess cavity and enterocutaneous fistula (ileal resection with anastomosis).Resection and debridement of infected mesh underlay.Lysis of dense intraabdominal adhesions.Placement of negative pressure wound vac.Preoperative diagnosis: chronic abscess.Postoperative diagnosis: enterocutaneous fistula with infected mesh.Abdominal wall abscess.Ebl less than 100 cc.Drains: negative pressure wound vac.Procedure: "a midline abdominal incision was made near the umbilicus and chronic fistula site and was carried down to the fascia.A large mesh underlay with associated abscess cavity was large volume of purulent fluid was encountered.Culture was taken and sent for microbiologic evaluation.The mesh was circumferentially resected away from the fascia to the lateral, superior and inferior aspects of the abdomen.A small bowel fistula was found to be part of a larger segment of ileum that was intimately adhered to the fascia with mesh erosion.An unavoidable enterotomy was made during the dissection to free the bowel from the mesh.Once free, and extensive intraabdominal adhesions lysed, an en -bloc small bowel resection was performed and sent for pathologic exam.The small bowel enterotomy and separate fistula was included in this specimen.A side to side anastomosis was then performed using gia 75 blue staple loads.The remaining bowel was inspected completely from the ligament of treitz to the cecum.A small area of de-serosalized transverse colon was oversewn with imbricated 3-0 interrupted silk suture.The abdomen was inspected and hemostasis was acceptable.It was irrigated and then closed without tension using #1 looped pds in a running fashion.The remaining wound measured 20 cm x 10 cm x 3 cm.A wound vac was then placed with good seal." (b)(6) 2017: (b)(6), m.D.Operative report.Washout and debridement of necrotic abdominal fascia and soft tissue.Lysis of intraabdominal adhesions.Mobilization of hepatic flexure.Transverse colectomy.Placement of negative pressure wound vac (22 cm x 8 cm x 6 cm).Preoperative diagnosis: fascial dehiscence.Postoperative diagnosis: fascial dehiscence.Necrotizing intraabdominal infection.Perforation of transverse colon with intraabdominal contamination.Intra-abdominal adhesions.Interloop adhesions with mesenteric abscesses.Ebl 200 ml.Wound class: dirty/contaminated.Procedure: "the previous laparotomy incision was almost completely dehisced and the remaining suture was removed.There was significant malodorous necrotic fascia and soft tissue encountered.There were significant intraabdominal and interloop adhesions that were taken down with a combination of blunt and electrocautery.Tissue and fluid samples were taken and sent for laboratory and pathologic evaluation.A 2 cm perforation of the distal transverse colon was identified and gross stool was seen.The right colon was mobilized to beyond the hepatic flexure and gia blue load staple loads were used to resect the transverse colon from the hepatic flexure to just proximal to the splenic flexure, to include the perforation.The mesentery was divided with ligasure.The remaining bowel was left in discontinuity and the abdomen was irrigated with copious warm saline.Attention was then turned to the necrotic fascia and soft tissue of the abdominal wall.This was debrided to bleeding tissue with sharp and electrocautery.Hemostasis was acceptable.An abthera wound device was place to vacuum suction and the patient was then transferred to the sicu.She remained intubated with intention to return to or tomorrow for a second look and washout." (b)(6) 2017: (b)(6), m.D.Operative report.Washout of abdomen.Debridement and excision of necrotic tissue.Abthera placement, abdomen packed open.Pre- and postoperative diagnosis: open abdomen, fascial dehiscence, intraabdominal infection, intraabdominal adhesions, interloop adhesions.General anesthesia.Ebl 5 cc.Drains: abthera device.Procedure: "exploration revealed murky intraabdominal contamination.There was no gross contamination of stool or perforations seen.There were significant intraabdominal and interloop adhesions.What appeared to be small bowel was essentially all socked together in the middle of the abdomen.Due to concern of causing new enterotomies, these were not divided.The abdomen was irrigated with multiple liters of normal saline until clear.Attention was then turned to the fascia and soft tissue of the abdominal wall.There was a small area of fascia (less than 10 cm-square total area) at the inferior aspect that appeared necrotic and was debrided to bleeding tissue with sharp and electrocautery.There was also subcutaneous abscess drained at the point of debridement without evidence of extension.The rest of the fascia and subcutaneous tissue had thin fibrinous exudate but did not appear necrotic.Hemostasis obtained.The abthera device was placed, with efforts to re approximate fascia.The patient tolerated the procedure and was transferred to the sicu in critical condition." implant preoperative complaints: (b)(6) 2017: (b)(6), m.D.Indication: "pt is a 68 yo f who initially presented with a recurrent umbilical hernia and enterocutaneous fistula who was taken to the or 5/5 at which time she was found to have infected mesh.The mesh was resected and a small bowel resection performed.Postoperatively she developed fascial dehiscence with continued infection and required return to the or.She had a transverse colon perforation which was resected and continued infection.She was left out of continuity and this is her second return to the or for abdominal washout." implant procedure: reopening recent laparotomy, abdominal washout, creation of end ascending colostomy, recurrent ventral hernia repair with bio-a mesh underlay, placement of negative pressure wound system.[implant: gore® bio-a® tissue reinforcement; fs2030/14458327; 20cm x 30cm.] implant date: (b)(6) 2017 [hospitalization (b)(6) 2017] (b)(6) 2017: (b)(6), m.D.Operative report.Preoperative diagnosis: fascial dehiscence and infection.Intraabdominal infection.Open abdomen, out of continuity.Postoperative diagnosis: fascial infection.Intraabdominal infection.General anesthesia.Ebl 75 ml.Specimen: none findings: viable appearing colon at staple line, small amount of pus in the subcutaneous space.Procedure: "upon reentering her abdomen, there was no frank succus or contamination.There was a small amount of pus in the superior apex of the wound subcutaneously.This was suctioned debrided (less than 10 cm-sq total fascia/subcutaneous tissue at this time).The proximal staple line on the distal ascending colon was identified and mobilized to create an end colostomy in the right upper quadrant.Of note, the patient's visceral anatomy was significantly distorted by her prior intraabdominal procedures, intraabdominal sepsis s/p washout, and degree of acute on chronic fibrosis encountered.A circumferential incision was made in the right upper quadrant and carried down to the level of the fascia to seat the colostomy.As cruciate fascial defect was created through the upper right rectus sheath using muscle sparing/splitting technique to accommodate the diameter of the ascending colon while limiting the risk for peristomal hernia formation.Prior to pulling the colon to the skin, the patient's abdomen was irrigated with several liters of warm saline.The ascending colon was pulled through the fascia and subcutaneous tissues and anchored there.Attention was then directed to the hernia repair.Skin flaps were raised taking care to spare perforating vessels where able.The left sided skin flap was taken further as the colostomy transited the upper right side.A 20 x 30 cm bio-a mesh underlay was then trimmed to size ensuring more than 5 cm overlap beyond the fascial edge in all directions but limiting the probability of mesh excess/wrinkling.The mesh was secured in an underlay position with multiple interrupted o-pds suture in a u stitch fashion such that visceral transit between the mesh and anterior abdominal wall should be prevented.The overlying fascia was closed in running fashion with two looped #o-pds.A two layer wound vac was placed taking care to place sponge under the skin flaps to prevent seroma or abscess formation.The wound vac had good seal following placement.The colostomy was then matured using interrupted 3-0 vicryl to secure to the skin and an ostomy appliance was placed." implant: gore® bio-a® tissue reinforcement; ref: fs2030, lot: 14458327.Manufacturer: w.L.Gore and associates, inc.Qty 1.The records confirm gore® bio-a® tissue reinforcement; ref: fs2030, lot: 14458327 was implanted during the procedure.(b)(6) 2017: michael nipper, m.D.Ct chest, abdomen & pelvis.Impression: open midline abdominal wound with wound vacuum.Anterior abdominal wall mesh repair with large fluid collection just deep to the mesh.Minimal free intraperitoneal air is presumed to be related to the open wound and/or recent surgery.Fluid -filled mildly dilated small bowel may represent ileus and/or low-grade obstruction.Right colostomy.Bibasilar atelectasis.Fluid in the lower uterine segment/cervix.Clinical correlation is suggested.Concern for osteosclerosis.(b)(6) 2017: (b)(6), m.D.Ct guided drainage of abdominal fluid collection.Indications: abscess drainage.Procedure details: "utilizing intermittent ct fluoroscopy, a 19 -gauge needle was advanced through the skin and subcutaneous tissues of the left lower quadrant abdomen with its tip within the fluid collection.Through the needle, an 0.035 amplatz wire was advanced and position confirmed with ct.The tract was serially dilated to 12 french with subsequent placement of a 12 french all-purpose drainage catheter.420 ml of serosanguinous fluid were aspirated.The catheter was left in place to gravity drainage and secured to the skin with 0 nylon suture.Post-procedure ct demonstrated adequate placement of the drainage catheter within the collection.The patient tolerated procedure well and was returned to the icu in stable condition." (b)(6) 2017: (b)(6), m.D.Discharge summary.Hospital course: (b)(6) is a 68 y.O.Female admitted following resection of infected ventral hernia mesh who subsequently developed an ec fistula.Patient developed a necrotizing skin infection on (b)(6) and was taken to the or for debridement and transverse colon resection.She was left in discontinuity and cared for in the sicu where she went back to the or on (b)(6) for wash out, repeat debridement.She was taken back again for colostomy formation.Her fascia was closed with a biomesh underlay and wound vac placement.Patient was extubated on (b)(6) and transferred to the floor shortly afterwards.She continued to improve, tolerating a regular diet with appropriate ostomy output, no n/v/f/c.The patient refused to work with pt who recommended that the patient be discharged to snf [skilled nursing facility] for further strengthening.The importance of snf placement was communicated with the patient multiple times; however, she stated that she wanted to go home since she would have someone at home 24/7.The ets team clearly stated that this would be against our advice, but that there was nothing further to be done for her medically treatment while staying inpatient.She was discharged to home with 2 week follow up in clinic.Patient has home health for mwf wound vac changes.Relevant medical information (b)(6) 2017: (b)(6) medical center.(b)(6), m.D.Ct chest, abdomen & pelvis.Impression: interval decrease in size in rim-enhancing fluid and gas collection within the anterior abdomen representing small abscess.Stable open anterior abdominal wall midline wound with associated wound vac.Additional chronic and postoperative findings as above.(b)(6) 2017: (b)(6) medical center.(b)(6), rn.Clinical notes.Hpi: jb)(6) presents to the clinic 14 week(s) following a laparotomy, end colostomy, ventral hernia repair w/ bio a mesh underlay and wound vac placement after she was diagnosed with an ec fistula with an infected mesh and abdominal wall abscess.She has been having decreasing wound vac output.The cannister today was only quarter full of clear serous fluid, and had not been changed since monday.Vac was removed from wound without difficulty today.Wound is healing well.Wound bed is beefy red, no depth noted, tissue flush with skin.At this point we can dc vac and do daily dressing changes with homecare.She is agreeable to this.(b)(6) 2017: baylor scott & white medical center.Katherine anderson, m.D.Clinical notes.Hpi: joyce ann gordon is a 69 y.O.Female who presents for evaluation of possible ostomy reversal.In (b)(6) 2017 patient was diagnosed with an ec fistula with an infected mesh and abdominal wall abscess and underwent resection of ec fistula, excision of mesh complicated by wound dehiscence, transverse colotomy requiring multiple take backs and ultimately an end colostomy, ventral hernia repair w/ bio a mesh underlay and wound vac placement.Midline wound now healed¿ overall doing well¿ eating a regular diet without difficulty.No nausea or vomiting.Colostomy output has been normal¿ no significant pain¿ she is able to get around some with walker at home, otherwise uses a wheelchair.She lives with her granddaughter who accompanied her today¿ long discussion had with patient regarding the potential risks with ostomy reversal given her previous surgeries, current weight, and decreased baseline physical activity.Patient and granddaughter state that if surgery is higher risk she would rather live with the ostomy.Discussed with patient to continue to try to lose weight and be active.(b)(6) 2019.Inpatient hospitalization.(b)(6) medical center.(b)(6) 2019: (b)(6), m.D.History & physical.Chief complaint: abdominal pain¿ presents as transfer from advent health for small bowel obstruction¿ was seen at advent er after presenting to pcp with complaints of constipation¿ per family, patient had a hernia repaired two years ago, had complications with infected mesh, developed a fistula, had part of bowel removed and ended up with an ostomy¿ ct scan performed metroplex.Reports states, ¿dr.Frazee has reviewed films and believes that this is an incarcerated hernia causing small bowel obstruction¿(b)(6) 2017 patient diagnosed with ec fistula with infected mesh and abdominal wall abscess.Underwent resection of ec fistula, excision of mesh (complicated by wound dehiscence, transverse colotomy requiring multiple take backs.Ultimately end colostomy¿ assessment: ¿ multiple comorbidities who presented as a transfer from metroplex with concern for sbo secondary to paraumbilical hernia ¿¿ (b)(6) 2019: (b)(6), m.D.Discharge summary.Discharge diagnosis: small bowel obstruction.Hospital course: ¿ presented for abdominal pain and concern for bowel obstruction.She was managed non-operatively with serial exams and gastrografin challenge.At the time of discharge, she was afebrile and in stable condition¿ tolerating diet.She had good ostomy output¿ pain was well controlled on oral pain medications and there were no signs and symptoms of infection ¿ (b)(6) 2019.Inpatient hospitalization.(b)(6) medical center.12/28/19: (b)(6), m.D.Emergency surgery consultation history & physical.Patient is a 71 y.O.Female who presented to an osh with 3-4 days of worsening abdominal pain with n/v.Reports decreased stool per ostomy and very dark liquidly stool.Patient has an extensive abdominal surgery history beginning with a complicated ventral hernia repair, with a perforated viscus and fascial dehiscence s/p multiple ex laps and take backs in 2017 leading to the creation of an end ascending colostomy.Patient was last seen in (b)(6) 2019 for similar symptoms and was found to have a reducible periumbilical hernia and large incarcerated peristomal hernia.Patient denies fevers, chills, sob, or cp¿ possible sbo secondary to a large parastomal hernia presenting with nausea/vomiting and reported abdominal pain¿ images from outside hospital currently pending upload but read reveals sbo similar to her previous presentations.On exam, abdomen oft but distended without obvious peritoneal signs.Minimal ostomy output in bag¿ admit to ets for serial abdominal exams and bowel rest.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.